Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 12, 2016, 4:02 PM EDT for Seminole County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 12, 2016, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
County Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 73 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS82 KTAE 122002
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT TUE JUL 12 2016
ALZ069-FLZ011-GAZ142-143-155-122045-
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
402 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WEST
CENTRAL JACKSON...SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND
WESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
AT 402 PM EDT/302 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...MALONE...GREENWOOD...GORDON...IRON CITY...JAKIN...
BASCOM...CEDAR SPRINGS...HORNSVILLE...CROSBY...SHARPHAGEN...LELA...
DONALDSONVILLE A/P...TWO EGG...LUCY...KILLARNEY...DAVIS PARK...
HAYNES...CHATTAHOOCHEE SP AND LOVEDALE.
LAT...LON 3104 8474 3104 8475 3103 8475 3078 8504
3089 8526 3127 8502
TIME...MOT...LOC 2002Z 210DEG 20KT 3090 8510
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:22 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 12, 1:22 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 122 PM EDT TUE JUL 12 2016 .AVIATION [Through 18Z Wednesday]... TSRA expected to increase in coverage over the next several hours. Especially across TLH/DHN/ECP. Less coverage further east towards ABY and VLD. Gusty winds will be possible with the storms as well as brief reductions to vsbys and cigs. VFR expected outside of convection. Tstms will decrease in coverage after sunset leaving behind VFR across the board. Winds after sunset will be light to nearly calm. ECP may experience a few SHRA after sunrise Wednesday. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Today]... WV imagery this morning depicts an area of +PV over the Lower Mississippi Valley, as well as a weaker area over the north- central/northeast Gulf. South-southwesterly steering flow, coupled with at least near normal PWAT values across the Tri-State region will favor one of the wetter seabreeze regimes this afternoon. Expect the northern Gulf +PV anomaly to enhance coverage of storms across our far western Alabama and Florida counties. Outflow from what will likely be a large area of convection will merge with our local seabreeze and result in higher than climo PoPs (even for the wet regime), primarily west of the Apalachicola and Chattahoochee rivers. Elsewhere, scattered seabreeze convection will spread through north Florida this afternoon, into south Georgia this evening. As was the case yesterday, a few storms may become severe with a marginally favorable summertime thermodynamic environment. The main threat would be damaging winds. .SHORT TERM [Tonight Through Thursday]... A deep layer ridge will be centered near or just south of our forecast area. The mean 1000-700 mb mean wind will be light from an onshore direction, which typically correlates to scattered thunderstorms across the FL Big Bend and Panhandle, becoming more isolated farther north in central GA and AL. Forecast deep layer moisture and buoyancy values appear to be near average, so climatological PoPs seems reasonable, and are in good agreement with MOS and CAM guidance. High temperatures will be in the mid 90s, and lows in the mid 70s. .LONG TERM [Thursday Night Through Tuesday]... Our forecast area will be situated between 500 mb highs- one over NM and the other in the subtropical Atlantic (i.e. the "Bermuda high" or "Azores high"). Our forecast is for near-climo PoPs (peaking during the afternoon and evening hours in the 30-40% range), but there will likely be unforeseen day-to-day variations which depend on subtle changes in the strength and location of the aforementioned break in the ridge. Temperatures won't change much, with highs in the mid 90s, lows in the mid 70s, and heat index values in the 100 to 105 F range. .MARINE... The coastal waters will remain near the northwestern periphery of a surface ridge. Winds be generally be from an onshore direction at 10 KT or less, with seas 2 ft or less. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... While rain rates in the stronger storms will be high the next few days, the probability of exceeding flash flood guidance is less than 5%. The expected lack of storm organization makes significant river rises unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 95 76 / 10 40 20 40 20 Panama City 79 89 79 89 79 / 10 40 10 20 20 Dothan 74 94 75 93 75 / 10 30 10 40 20 Albany 74 96 75 95 75 / 10 20 30 30 20 Valdosta 73 96 74 95 75 / 20 40 30 30 30 Cross City 74 95 75 94 76 / 20 40 20 30 30 Apalachicola 77 91 78 91 78 / 10 40 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Harrigan LONG TERM...Fournier AVIATION...Scholl MARINE...Scholl FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jul 12, 3:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM CDT TUE JUL 12 2016
FLZ011-013-122000-
JACKSON FL-CALHOUN FL-
220 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 300 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST
OF MARIANNA TO 16 MILES NORTHWEST OF BLOUNTSTOWN TO 18 MILES
NORTHWEST OF STONEMILL CREEK...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARIANNA...SNEADS...COTTONDALE...GRAND RIDGE...GREENWOOD...ALTHA...
CYPRESS...WHITE POND...CHASON...SIMSVILLE...SINK CREEK...
HENDERSON MILL...ALLIANCE...SELMAN...KYNESVILLE...MACEDONIA...
MARIANNA MUNICIPAL A/P...TWO EGG...CAMPS HEAD AND CHIPOLA.
LAT...LON 3088 8504 3065 8489 3064 8491 3062 8491
3061 8493 3060 8494 3058 8494 3058 8496
3057 8496 3052 8499 3050 8499 3049 8530
3057 8531 3084 8541
TIME...MOT...LOC 1919Z 258DEG 29KT 3082 8537 3058 8527 3038 8534
55-SCHOLLSpecial weather statement, Jul 12, 3:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT TUE JUL 12 2016 FLZ016-017-026-027-122015- LEON FL-INLAND WAKULLA FL-LIBERTY FL-GADSDEN FL- 330 PM EDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...SOUTH CENTRAL GADSDEN...NORTHWESTERN WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 415 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF GREENSBORO...OR 18 MILES SOUTHWEST OF QUINCY...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUINCY...MIDWAY...WETUMPKA...CLIO...BLOXHAM...LAKE TALQUIN...LOWRY... TELOGIA...FORT BRADEN...DOUGLAS CITY...SAWDUST AND HOSFORD. LAT...LON 3018 8471 3040 8491 3061 8462 3045 8441 TIME...MOT...LOC 1930Z 224DEG 23KT 3034 8472 55-SCHOLL
Special weather statement, Jul 12, 3:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM CDT TUE JUL 12 2016 FLZ011-122015- JACKSON FL- 233 PM CDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MARIANNA...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARIANNA...GRAND RIDGE...GREENWOOD...CYPRESS...UNION CITY... BLUE SPRING...SIMSVILLE...SINK CREEK...DELLWOOD... MARIANNA MUNICIPAL A/P...TWO EGG...STAR AND CHIPOLA TERRACE. LAT...LON 3094 8521 3080 8493 3057 8521 3066 8537 TIME...MOT...LOC 1933Z 208DEG 21KT 3066 8526 55-SCHOLL
Special weather statement, Jul 12, 3:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM CDT TUE JUL 12 2016
ALZ069-FLZ011-122030-
HOUSTON AL-JACKSON FL-
243 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON AND WESTERN
JACKSON COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COTTONWOOD...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...MALONE...GORDON...BASCOM...HORNSVILLE...CROSBY...
SEALY SPRINGS...GRANGEBURG...CHATTAHOOCHEE SP...LOVEDALE...SILLS...
BUENA VISTA AND LUCY.
LAT...LON 3112 8506 3111 8503 3107 8503 3105 8501
3103 8501 3101 8500 3097 8500 3096 8498
3093 8498 3090 8495 3086 8505 3094 8520
3085 8527 3103 8536 3115 8507
TIME...MOT...LOC 1943Z 255DEG 16KT 3093 8532
55-SCHOLLSpecial weather statement, Jul 12, 3:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE JUL 12 2016
ALZ066-067-069-GAZ120-121-142-122030-
DALE AL-HOUSTON AL-HENRY AL-CLAY GA-QUITMAN GA-EARLY GA-
346 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...HENRY...
EASTERN DALE...WESTERN QUITMAN...NORTHWESTERN EARLY AND WESTERN CLAY
COUNTIES UNTIL 430 PM EDT/330 PM CDT/...
AT 346 PM EDT/246 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR BLUE SPRINGS STATE PARK TO NEAR TAYLOR...AND MOVING NORTHEAST AT
30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...HEADLAND...DOTHAN...GEORGETOWN...TAYLOR...
MIDLAND CITY...KINSEY...ASHFORD...COWARTS...WEBB...COLUMBIA...
PINCKARD...REHOBETH...GRIMES...AVON...NEWVILLE...NAPIER FIELD...
HALEBURG AND MEMPHIS.
LAT...LON 3123 8494 3110 8549 3120 8549 3120 8551
3162 8561 3162 8542 3171 8542 3170 8522
3174 8520 3177 8516 3177 8512 3178 8514
3189 8513 3190 8511 3194 8508 3196 8509
3197 8507
TIME...MOT...LOC 1946Z 240DEG 28KT 3160 8553 3112 8543
55-SCHOLLSpecial weather statement, Jul 12, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT TUE JUL 12 2016
ALZ069-FLZ011-GAZ142-143-155-122045-
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
402 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WEST
CENTRAL JACKSON...SOUTHWESTERN EARLY...SOUTHWESTERN MILLER AND
WESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
AT 402 PM EDT/302 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...MALONE...GREENWOOD...GORDON...IRON CITY...JAKIN...
BASCOM...CEDAR SPRINGS...HORNSVILLE...CROSBY...SHARPHAGEN...LELA...
DONALDSONVILLE A/P...TWO EGG...LUCY...KILLARNEY...DAVIS PARK...
HAYNES...CHATTAHOOCHEE SP AND LOVEDALE.
LAT...LON 3104 8474 3104 8475 3103 8475 3078 8504
3089 8526 3127 8502
TIME...MOT...LOC 2002Z 210DEG 20KT 3090 8510
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:28 PM EDT | Special Weather Statement | TAE | Walton | 32 min |
| Jul 12, 1:51 PM EDT | Special Weather Statement | TAE | Holmes | 24 min |
| Jul 12, 2:08 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Jul 12, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 15 min |
| Jul 12, 2:51 PM EDT | Special Weather Statement | TAE | Calhoun | 24 min |
| Jul 12, 3:20 PM EDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jul 12, 3:33 PM EDT | Special Weather Statement | TAE | Jackson | 42 min |
| Jul 12, 4:12 PM EDT | Special Weather Statement | TAE | Leon | 48 min |
| Jul 12, 4:58 PM EDT | Special Weather Statement | TAE | Leon | 32 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Jul 12, 5:34 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Jul 12, 6:22 PM EDT | Special Weather Statement | TAE | Madison | 38 min |
| Jul 12, 4:24 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman | 51 min |
| Jul 12, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 47 min |
| Jul 12, 4:42 PM EDT | Special Weather Statement | TAE | Quitman | 48 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jul 12, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 47 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | TAE | Terrell | 39 min |
| Jul 12, 5:46 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jul 12, 5:49 PM EDT | Special Weather Statement | TAE | Grady | 41 min |
| Jul 12, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 31 min |
| Jul 12, 6:07 PM EDT | Special Weather Statement | TAE | Thomas | 53 min |
| Jul 12, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 32 min |
| Jul 12, 6:20 PM EDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 12, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 40 min |
| Jul 12, 7:01 PM EDT | Special Weather Statement | TAE | Cook | 44 min |
| Jul 12, 7:20 PM EDT | Special Weather Statement | TAE | Lowndes | 25 min |
| Jul 12, 1:45 PM EDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 12, 3:07 PM EDT | Special Weather Statement | TAE | Dale | 38 min |
| Jul 12, 3:43 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 12, 3:46 PM EDT | Special Weather Statement | TAE | Henry, Houston | 44 min |
| Jul 12, 4:13 PM EDT | Severe Thunderstorm Warning | TAE | Henry | 47 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.